California, 2018

Heavy Snow and Heavy Rain in California, March 13 to 17, 2018

March 13 to 17, 2018 · NWS REV · 34 events in 10 counties and zones

A slow moving upper level low dug into the western CONUS the 13th and moved inland over northern California and Nevada by the 17th. Shortwaves embedded in this low initially brought rain and high elevation snow to the Sierra Nevada and eastern California.

Where it happened

Every event with a place to put it; 18 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
34

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS REV wrote it up.

A slow moving upper level low dug into the western CONUS the 13th and moved inland over northern California and Nevada by the 17th. Shortwaves embedded in this low initially brought rain and high elevation snow to the Sierra Nevada and eastern California. Colder air beneath the upper low allowed snow levels to fall, bringing widespread snow to the Sierra and eastern California by the 16th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before the first event at Mar 13, 2:35 AM PST, 25 minutes earlier.

Area forecast discussion, Mar 13, 2:35 AM PST, 25 minutes before
Area Forecast Discussion
National Weather Service Reno NV
335 AM PDT Tue Mar 13 2018

.SYNOPSIS...

A series of winter storms will produce unsettled conditions through
the upcoming week. The first storm will bring gusty winds, rain
and snow this afternoon into Wednesday. A colder storm is
becoming more likely from Thursday into Saturday, producing
additional periods of heavy snow in the Sierra with some snow
accumulation also possible for lower elevations.

&&

.SHORT TERM...

Bottom line up front...Significant weather will hamper area travel
from today into the weekend, especially in and around the Sierra.
A strong storm is moving into the region today and will impact
the region through the remainder of the week into the weekend.

Changes primarily concerned increasing precipitation chances
east of the Sierra while raising precipitation totals. The largest
increases in precipitation where more directed into the Basin and
Range where instability is projected to rapidly increase this
afternoon resulting in swaths of moderate showers embedded in
areas of light rain.

Snow levels...starting rather high due to strong southerly flow
ahead of the initial cold front. Cold air aloft moves in this
afternoon resulting in snow levels falling to Sierra Valley
surfaces by early evening. Snow levels continue to fall overnight
tonight towards western Nevada valley floors by mid-morning. The
cold-core of the low settles over the Sierra and western Nevada by
Wednesday

Precipitation...After rain for much of the morning, snow begins
to accumulate in the higher terrain late this morning and down to
pass levels by early afternoon. Accumulations for Lake Tahoe level
will hold off largely until the late afternoon and may initially
be slow to accumulate due to preceding rain. The heaviest period
of accumulation will begin this evening into the overnight hours
resulting in slick conditions, low visibility, and general
difficult travel conditions in and around the Sierra. Totals were
increased around Lake Tahoe with 4 to 8 inches now being projected
through Wednesday afternoon. Heaviest accumulations remain west
of Highway 89, around 1 foot, and above 7000ft to the Sierra
crest, up to 2 feet.

Snow accumulations for western Nevada should hold off until
Wednesday morning and may impact the morning commute; this is
especially true for areas above 5000 feet along the Sierra Front
and around Virginia City. Up to couple inches are most likely
above 5000 feet, but up to 4 inches is possible. Preceding
rainfall will likely limit accumulations along valley floors, but
some slush and slick conditions cannot be ruled out. The best
advice is to expect slick roadways and plan for additional time to
travel.

Snow will continue to accumulate in the Sierra and portions of
western Nevada Wednesday night into Thursday, but rates will
taper down significantly.

Winds...A Wind Advisory has been issued for northern Washoe County
and for the Surprise Valley today. Southerly flow is likely to
channel through valleys with gusts up to 55 mph.

Thunderstorms...Instability rapidly increases this afternoon as
the cold-core approaches. Lapse rates steepen and will drive the
potential for isolated convection north of Interstate 80. Another
round of convection is possible Wednesday afternoon as the cold-
core settles over the Sierra and western Nevada. Again, "best"
instability will remain north of Interstate 80.

.LONG TERM...Thursday through Monday...

Confidence in a significant storm system continues to climb for the
Thursday night through Friday night time frame. Operational models
are in good agreement and have shifted to slightly cooler solutions.
This makes snow levels lower and creates a better chance for
accumulating snow in the valleys as well as the higher elevations.

We refined the POPs and QPF a bit for the Thursday through early
Saturday time frame. The latest model solutions support less of a
chance for significant snowfall in the mountains through most of the
day Thursday...but better chances Thursday night into late Friday
night. This includes better spill over potential into western Nevada
for late Thursday night as instability associated with the upper low
increases. This instability is evident in northeast California
earlier Thursday so slight of thunder was added there and far
northern Nevada.

The best time period for precipitation in the mountains extends from
Thursday evening into early Saturday morning while the primary time
for spill over precipitation into areas east of the Sierra looks to
be from about 3 am to around 11 am Friday. This also coincides with
snow levels at the valley floors...increasing chances for snow
accumulation. One note of caution: in mid-March we start to see some
difficulty receiving accumulating snow during the afternoon in areas
generally below 5000 feet due to warming. This will reduce the
overall amount of snow accumulation in the valleys.

The amount of snow currently forecast for eastern California and far
western Nevada...along with the increasing confidence in its
occurrence...has prompted us to issue a watch for most of northeast
California and the Sierra...and the far western part of Nevada...
from Thursday evening through Saturday morning. Any upgrades or
changes to this watch will be handled by subsequent shifts and total
accumulations will be further refined as we get closer to this event.

Models are in better agreement for Saturday as well. The low opens
to a trough and showers linger through the day. There could be
accumulations in the Sierra...but little additional accumulations in
the valleys.

Sunday looks drier...but we should still see lingering showers.
Monday is starting to look like a mainly dry day as a short wave
ridge tries to develop over the region.

Beyond the forecast period there are hints at a return to an active
pattern...but the operational models show little agreement in the
evolution of this pattern.

&&

.AVIATION...

Precipitation is moving into the Sierra this morning primarily as
rain. Expect snow levels to fall below Sierra terminal elevations
after 20Z with heavy snow accumulations expected in and around
the Tahoe Basin. It will take longer for snow levels to fall for
western Nevada terminals...more toward Wednesday morning.
Accumulations for western Nevada are expected to be light, if any,
through Wednesday afternoon due to warm ground surfaces and
preceding rainfall.

Winds will increase today with area gusts from 30 to 40 kts.
Anticipate LLWS for area terminals today. KRNO tends to have
higher incidence of LLWS with southerly flow, and aircraft should
expect a turbulent approach or departure. Speed shear will be the
issue early this morning as winds increase aloft prior to valley
mixing. Then...gust spread will be more problematic due to
channeling effects from terrain south of the KRNO terminal.
Elsewhere, crosswinds will be more of a concern for KMMH with
stronger turbulence for Sierra terminals.

A few isolated thunderstorms will be possible today and Wednesday
mainly north of Interstate 80; primarily a concern for northerly
approaches to RNO and easterly flight paths to Elko or Salt Lake
City.

Significant weather is expected to continue through the rest of
the week into the weekend. Heavy snow accumulations will be
possible for Sierra terminals with lighter accumulations for the
Sierra Front. Winds will also be problematic as several waves of
activity are expected. Boyd

&&

.REV Watches/Warnings/Advisories...
NV...Winter Storm Watch from Thursday afternoon through late Friday
     night NVZ002-003.

     Wind Advisory from 10 AM this morning to 7 PM PDT this evening
     NVZ005.

     Winter Storm Warning from 1 PM this afternoon to 11 AM PDT
     Wednesday NVZ002.

     Lake Wind Advisory from noon today to 7 PM PDT this evening for
     Pyramid Lake in NVZ004.

CA...Winter Weather Advisory from 1 PM this afternoon to 11 AM PDT
     Wednesday CAZ071.

     Winter Storm Watch from Thursday afternoon through late Friday
     night CAZ071>073.

     Wind Advisory from 10 AM this morning to 7 PM PDT this evening
     CAZ070.

     Winter Weather Advisory from 1 PM this afternoon to 11 AM PDT
     Wednesday CAZ073.

     Winter Storm Warning from 1 PM this afternoon to 11 AM PDT
     Wednesday CAZ072.

&&

For more information from the National Weather Service visit...
http://weather.gov/reno

In the hours before

Special weather statement, Mar 13, 2:31 AM PST, 29 minutes before
Special Weather Statement
National Weather Service RENO NV
331 AM PDT Tue Mar 13 2018

CAZ070-NVZ001-004-005-140000-
Surprise Valley California-Mineral and Southern Lyon Counties-
Western Nevada Basin and Range including Pyramid Lake-
Northern Washoe County-
Including the cities of Cedarville, Eagleville, Fort Bidwell,
Hawthorne, Yerington, Smith Valley, Mina, Schurz, Fernley,
Fallon, Lovelock, Silver Springs, Nixon, Imlay, Empire,
and Gerlach
331 AM PDT Tue Mar 13 2018

...SERIES OF STORMS LIKELY TO PRODUCE SIGNIFICANT WEATHER IMPACTS
THROUGH THE WEEK...

A series of storms will move through the Sierra, northeast
California, and western Nevada through the weekend with periods
of rain, snow, and wind. Gusty winds and occasional rain and snow
will be the most likely impacts in western Nevada and northeast
California, and could cause travel impacts at times throughout the
region.

The first storm will bring gusty winds to western Nevada and far
northeast California today and tonight. Periods of rain are likely
in the lowest valleys. Snow levels will fall late tonight with
accumulating snow above 5000 feet by early Wednesday. Isolated
thunderstorms are possible this afternoon and evening, and again
Wednesday and Thursday, in northwest and west central Nevada and
parts of northeast California.

A stronger and colder storm system is becoming more likely from
late Thursday through early Saturday morning, with snow levels
falling to most valley floors. In the valleys of western Nevada
and far northeast California, a few inches are possible with the
best potential for accumulating snow Thursday night and Friday
night. The higher elevations in these areas could see half a foot
of snow or more.

Anyone with plans that include traveling in western Nevada and far
northeast California this week should monitor the forecast frequently
as timing and snow amounts will be updated each day. Have alternate
plans in place to reduce the risk of being stuck in slow or
stopped traffic for many hours.

http://weather.gov/reno

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

18 heavy snow, 16 heavy rain. Local standard time, as filed.

Heavy Rain, Alpine

When
March 13, 3:00 AM PST to March 14, 4:00 AM PST
Where
Alpine County, 6.88 mi SSW of Sorensens
Reported by
Mesonet
Coordinates
38.682, -119.961

Mesonet station FDCC1, 1 mile east-southeast of Carson Pass reported 1.20 inches of rain from 13 March 0300PST to 14 March 0400PST.

Heavy Rain, Nevada

When
March 13, 3:45 AM PST to March 14, 5:00 AM PST
Where
Nevada County, 4.81 mi NE of Norden
Reported by
Mesonet
Coordinates
39.325, -120.281

Mesonet station DNRC1, Donner Lake reported 1.01 inches of rain from 13 March 0345PST to 14 March 0500PST.

Heavy Rain, Sierra

When
March 13, 4:00 AM PST to March 14, 5:00 AM PST
Where
Sierra County, 14.47 mi SSW of Peavine
Reported by
Mesonet
Coordinates
39.471, -120.103

Mesonet station STPC1, 1 mile east-southeast of Stampede Reservoir reported 0.56 inches of rain from 13 March 0400PST to 14 March 0500PST.

Heavy Rain, Sierra

When
March 13, 4:00 AM PST to March 14, 5:00 AM PST
Where
Sierra County, 1.07 mi W of Sierraville Drwtr Ar
Reported by
COOP Observer
Coordinates
39.580, -120.370

CO-OP observer station SERC1, Sierraville Ranger Station reported 0.57 inches of rain from 13 March 0400PST to 14 March 0500PST.

Heavy Rain, Lassen

When
March 13, 4:00 AM PST to March 14, 5:10 AM PST
Where
Lassen County, 2.15 mi SSE of Milford
Reported by
Mesonet
Coordinates
40.142, -120.353

Mesonet station LAFC1, 6 miles south of Honey Lake reported 0.60 inches of rain from 13 March 0400PST to 14 March 0510PST.

Heavy Rain, Placer

When
March 13, 7:00 AM PST to March 14, 4:00 AM PST
Where
Placer County, 0.27 mi WNW of Tahoe City
Reported by
Mesonet
Coordinates
39.172, -120.155

Mesonet station THOC1, Tahoe City reported 0.70 inches of rain from 13 March 0700PST to 14 March 0400PST.

Heavy Rain, Alpine

When
March 13, 7:00 AM PST to March 14, 4:00 AM PST
Where
Alpine County, 3.85 mi E of Loope
Reported by
Mesonet
Coordinates
38.668, -119.609

Mesonet station MNPC1, 1 mile southeast of Monitor Pass recorded 0.70 inches of rain from 13 March 1600PST to 14 March 0400PST.

Heavy Rain, Lassen

When
March 13, 8:15 AM PST to 8:15 PM PST
Where
Lassen County, 6 mi SSE of (Sve)susanville Muni
Reported by
Trained Spotter
Coordinates
40.300, -120.526

Trained weather spotter 6 miles south-southeast of Susanville reported 1.08 inches of rain from 0815PST to 2015PST 13 March.

Heavy Rain, Mono

When
March 13, 9:00 AM PST to March 14, 4:00 AM PST
Where
Mono County, 15.89 mi SSW of Walker
Reported by
Mesonet
Coordinates
38.310, -119.600

Mesonet station SRAC1, Sonora Pass reported 1.00 inch of rain from 13 March 0900PST to 14 March 0400PST.

Heavy Rain, Mono

When
March 13, 9:00 AM PST to March 14, 4:00 AM PST
Where
Mono County, 15.89 mi SSW of Walker
Reported by
Mesonet
Coordinates
38.310, -119.600

Mesonet station SRAC1, Sonora Pass reported 1.00 inch of rain from 13 March 0900PST to 14 March 0400PST.

Heavy Rain, Alpine

When
March 13, 11:48 AM PST to March 14, 4:58 AM PST
Where
Alpine County, 0.71 mi SSW of Markleeville
Reported by
Mesonet
Coordinates
38.690, -119.775

Mesonet station MKEC1, Markleeville reported 0.63 inches of rain from 13 March 1148PST to 14 March 0448PST.

Heavy Rain, El Dorado

When
March 13, 1:00 PM PST to March 14, 4:00 AM PST
Where
El Dorado County, 1.31 mi N of Vade
Reported by
Mesonet
Coordinates
38.849, -120.079

Mesonet station ECOC1, Echo Peak reported 1.40 inches of rain from 13 March 1300PST to 14 March 0400PST.

Heavy Rain, El Dorado

When
March 13, 1:15 PM PST to March 14, 3:53 AM PST
Where
El Dorado County, 1.5 mi SSE of (Tvl)tahoe Vly
Reported by
ASOS
Coordinates
38.900, -119.989

ASOS TVL, South Lake Tahoe Airport reported 0.86 inches of rain from 13 March 1315PST to 14 March 0353PST.

Heavy Rain, El Dorado

When
March 13, 2:00 PM PST to March 14, 4:00 AM PST
Where
El Dorado County, 3.89 mi ESE of Tahoe Paradise
Reported by
Mesonet
Coordinates
38.852, -119.937

Mesonet station HGNC1, 3 miles east of Meyers reported 0.60 inches of rain from 13 March 1400PST to 14 March 0400PST.

Heavy Rain, Plumas

When
March 13, 2:00 PM PST to March 14, 5:00 AM PST
Where
Plumas County, 5.8 mi N of Portola
Reported by
Mesonet
Coordinates
39.884, -120.475

Mesonet station DVSC1, Lake Davis reported 0.75 inches of rain from 13 March 1400PST to 14 March 0500PST.

Heavy Rain, Mono

When
March 13, 5:00 PM PST to March 14, 4:00 AM PST
Where
Mono County, 8.37 mi SE of Walker
Reported by
Mesonet
Coordinates
38.437, -119.367

Mesonet station LOBC1, 8 miles southeast of Walker reported 0.80 inches of rain from 13 March 1700PST to 14 March 0400PST.

Heavy Snow, Greater Lake Tahoe Area

When
March 14, 9:38 AM PST to March 17, 9:38 AM PST
Where
Greater Lake Tahoe Area forecast zone
Reported by
COOP Observer
Coordinates
38.935, -120.458 (the zone’s center; the record gives no point)

CO-OP observer 1 mile south-southwest of Boca Reservoir measured a storm total snowfall of 32.5 inches since 14 March 0938PST.

Heavy Snow, Lassen/Eastern Plumas/Eastern Sierra

When
March 14, 10:57 AM PST to March 17, 10:57 AM PST
Where
Lassen/Eastern Plumas/Eastern Sierra forecast zone
Reported by
COOP Observer
Coordinates
40.086, -120.650 (the zone’s center; the record gives no point)

CO-OP observer in Verdi measured 29.0 inches of storm total snowfall since 14 March 1057PST.

Heavy Snow, Mono

When
March 14, 11:28 AM PST to March 17, 11:28 AM PST
Where
Mono forecast zone
Reported by
COOP Observer
Coordinates
37.939, -118.887 (the zone’s center; the record gives no point)

CO-OP observer in Mammoth Lakes measured 16.2 inches of storm total snowfall since 14 March 1128PST.

Heavy Snow, Greater Lake Tahoe Area

When
March 15, 7:54 AM PST to March 16, 7:54 AM PST
Where
Greater Lake Tahoe Area forecast zone
Reported by
COOP Observer
Coordinates
38.935, -120.458 (the zone’s center; the record gives no point)

CO-OP observer 1 mile south-southwest of Boca Reservoir measured 20.5 inches of heavy snow from 15 March 0754PST to 16 March 0754PST. Water equivalent of 1.87 inches.

Heavy Snow, Greater Lake Tahoe Area

When
March 15, 7:56 AM PST to March 16, 7:56 AM PST
Where
Greater Lake Tahoe Area forecast zone
Reported by
COOP Observer
Coordinates
38.935, -120.458 (the zone’s center; the record gives no point)

CO-OP observer in Tahoe City measured 20.0 inches of heavy snow from 15 March 0756PST to 16 March 0756PST. Water equivalent of 1.72 inches.

Heavy Snow, Greater Lake Tahoe Area

When
March 15, 8:02 AM PST to March 16, 8:02 AM PST
Where
Greater Lake Tahoe Area forecast zone
Reported by
COOP Observer
Coordinates
38.935, -120.458 (the zone’s center; the record gives no point)

CO-OP observer 2 miles south-southeast of Dog Valley measured 22.0 inches of heavy snow from 15 March 0802PST to 16 March 0802PST. Water equivalent 1.69 inches.

Heavy Snow, Greater Lake Tahoe Area

When
March 15, 8:11 AM PST to March 16, 8:11 AM PST
Where
Greater Lake Tahoe Area forecast zone
Reported by
COOP Observer
Coordinates
38.935, -120.458 (the zone’s center; the record gives no point)

Truckee Airport Official Observer measured 17.0 inches of heavy snow from 15 March 0811PST to 16 March 0811PST. Water equivalent of 1.39 inches.

Heavy Snow, Greater Lake Tahoe Area

When
March 15, 8:34 AM PST to March 16, 8:34 AM PST
Where
Greater Lake Tahoe Area forecast zone
Reported by
Public
Coordinates
38.935, -120.458 (the zone’s center; the record gives no point)

Northstar Ski Resort reported 26.0 inches of snow from 15 March 0834PST to 16 March 0834PST at an elevation of 8610 feet.

Heavy Snow, Greater Lake Tahoe Area

When
March 15, 8:37 AM PST to March 16, 8:37 AM PST
Where
Greater Lake Tahoe Area forecast zone
Reported by
Public
Coordinates
38.935, -120.458 (the zone’s center; the record gives no point)

Alpine Meadows Ski Resort reported 24.0 inches of snow from 15 March 0837PST to 16 March 0837PST at an elevation of 8000 feet.

Heavy Snow, Greater Lake Tahoe Area

When
March 15, 8:46 AM PST to March 16, 8:46 AM PST
Where
Greater Lake Tahoe Area forecast zone
Reported by
COOP Observer
Coordinates
38.935, -120.458 (the zone’s center; the record gives no point)

Observer in Tahoma reported 17.5 inches of heavy snow from 15 March 0846PST to 16 March 0846PST. Water equivalent of 1.68 inches.

Heavy Snow, Greater Lake Tahoe Area

When
March 15, 9:01 AM PST to March 16, 9:01 AM PST
Where
Greater Lake Tahoe Area forecast zone
Reported by
Public
Coordinates
38.935, -120.458 (the zone’s center; the record gives no point)

Heavenly Ski Resort reported 28.0 inches of heavy snow from 15 March 0901PST to 16 March 0901PST at an elevation of 9150-9600 feet.

Heavy Snow, Lassen/Eastern Plumas/Eastern Sierra

When
March 15, 11:13 AM PST to March 17, 11:13 AM PST
Where
Lassen/Eastern Plumas/Eastern Sierra forecast zone
Reported by
Trained Spotter
Coordinates
40.086, -120.650 (the zone’s center; the record gives no point)

Trained weather spotter 1 mile north-northwest of Portola measured a storm total snowfall of 14.5 inches from 15 March 1113PST to 17 March 1113PST.

Heavy Snow, Lassen/Eastern Plumas/Eastern Sierra

When
March 15, 7:22 PM PST to March 16, 7:22 AM PST
Where
Lassen/Eastern Plumas/Eastern Sierra forecast zone
Reported by
Trained Spotter
Coordinates
40.086, -120.650 (the zone’s center; the record gives no point)

Trained weather spotter 2 miles northwest of Doyle measured 11.5 inches of heavy snow from 15 March 1922PST to 16 March 0722PST.

Heavy Snow, Lassen/Eastern Plumas/Eastern Sierra

When
March 15, 7:34 PM PST to March 16, 7:34 AM PST
Where
Lassen/Eastern Plumas/Eastern Sierra forecast zone
Reported by
Trained Spotter
Coordinates
40.086, -120.650 (the zone’s center; the record gives no point)

Trained weather spotter 6 miles west-northwest of Susanville measured 9.0 inches of heavy snow from 15 March 1934PST to 16 March 0734PST.

Heavy Snow, Lassen/Eastern Plumas/Eastern Sierra

When
March 15, 8:21 PM PST to March 16, 8:21 AM PST
Where
Lassen/Eastern Plumas/Eastern Sierra forecast zone
Reported by
Trained Spotter
Coordinates
40.086, -120.650 (the zone’s center; the record gives no point)

Trained weather spotter 1 mile north-northwest of Portola measured 10.5 inches of heavy snow from 15 March 2021PST to 16 March 0821PST.

Heavy Snow, Greater Lake Tahoe Area

When
March 16, 10:50 AM PST to March 17, 10:50 AM PST
Where
Greater Lake Tahoe Area forecast zone
Reported by
COOP Observer
Coordinates
38.935, -120.458 (the zone’s center; the record gives no point)

CO-OP observer in Tahoe City measured 22.0 inches of heavy snow from 16 March 1050PST to 17 March 1050PST with a water equivalent of 1.44 inches. Storm total snowfall of 56.0 inches since 14 March.

Heavy Snow, Greater Lake Tahoe Area

When
March 16, 10:52 AM PST to March 17, 10:52 AM PST
Where
Greater Lake Tahoe Area forecast zone
Reported by
COOP Observer
Coordinates
38.935, -120.458 (the zone’s center; the record gives no point)

CO-OP observer in Tahoma measured 15.0 inches of heavy snow from 16 March 1052PST to 17 March 1052PST with a water equivalent of 1.11 inches. Storm total snowfall of 52.4 inches since 14 March.

Heavy Snow, Greater Lake Tahoe Area

When
March 16, 10:55 AM PST to March 17, 10:55 AM PST
Where
Greater Lake Tahoe Area forecast zone
Reported by
COOP Observer
Coordinates
38.935, -120.458 (the zone’s center; the record gives no point)

CO-OP observer at the Truckee Airport measured 14.0 inches of heavy snow from 16 March 1055PST to 17 March 1055PST with a water equivalent of 0.94 inches. Storm total snowfall of 35 inches since 14 March.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.
Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in California in 2018Every state in 2018This day in weather historyWarnings in California, March 2018

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 748472, 748470, 747661, 747663, 747665, 748453, 748463, 748471, 748467, 748468, 747672, 748469, 748466, 747667, 748464, 748465, 748840, 748843, 748846, 748676, 748675, 748677, 748671, 748679, 748678, 748672, 748682, 748839, 748647, 748585, 748635, 748836, 748835, 748837.